Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 11:45 PM CDT for Kimble County, Mason County, Menard County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 11:45 PM CDT (04:45 UTC)
- Expired
- Apr 11, 2011, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 10, 11:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 3016 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:28 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 10, 11:28 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1128 PM CDT SUN APR 10 2011 .AVIATION... /06Z UPDATE THUNDERSTORM ACTIVITY ASSOCIATED WITH A FAST MOVING COLD FRONT MOVING EAST SHOULD BE OVER BY THE TIME OF TAF ISSUANCE. NORTHWEST WINDS BEHIND THE FRONTAL BOUNDARY WILL GUST TO AROUND 20 KTS BY SUNRISE. VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 30 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 30 0 0 0 0 JUNCTION 50 82 42 85 55 / 40 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
In the hours before
Special weather statement, Apr 10, 9:35 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 935 PM CDT SUN APR 10 2011 TXZ071-072-110315- TOM GREEN TX-IRION TX- 935 PM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR TOM GREEN AND IRION COUNTIES... AT 932 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTHWEST OF KNICKERBOCKER...OR ABOUT 10 MILES SOUTHEAST OF MERTZON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KNICKERBOCKER...US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND CHRISTOVAL BY 945 PM CDT TANKERSLEY BY 950 PM CDT SAN ANGELO BY 1005 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. 15
Local storm report, Apr 10, 10:13 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1013 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 NW ELDORADO 30.88N 100.62W
04/10/2011 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100054
02Local storm report, Apr 10, 11:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST LOHN 31.32N 99.41W
04/10/2011 E60 MPH MCCULLOCH TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100055
02Local storm report, Apr 10, 11:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 5 E MENARD 30.92N 99.70W
04/10/2011 E1.75 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1100056
02Local storm report, Apr 10, 11:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL FORT MCKAVETT 30.83N 100.11W
04/10/2011 E1.75 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1100057
02Local storm report, Apr 10, 11:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 19 E SONORA 30.57N 100.32W
04/10/2011 E1.00 INCH SUTTON TX PUBLIC
&&
EVENT NUMBER SJT1100058
02The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| Apr 10, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| Apr 10, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 45 min |
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more | 52 min |
| Apr 10, 10:57 PM CDT | Tornado Warning | SJT | McCulloch | 33 min |
| Apr 10, 11:25 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 24 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, Mason, San Saba | 46 min |
| Apr 11, 12:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 11, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 41 min |
| Apr 11, 12:25 AM CDT | Tornado Warning | SJT | Mason | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.